Alert archive / California / Wind Advisories in 2009

Wind Advisory 48, NWS Los Angeles, CA

October 15, 2009

NWS Los Angeles, CA issued this wind advisory at Oct 15, 2009, 4:58 PM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2009, 4:58 PM PDT (23:58 UTC)
Expired
Oct 16, 2009, 9:00 AM PDT
In force
16 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 152358
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
458 PM PDT THU OCT 15 2009

...GUSTY CANYON WINDS OVER THE SANTA BARBARA COUNTY MOUNTAINS AND
SOUTH COAST...

.GUSTY NORTHWEST TO NORTHEAST CANYON WINDS WILL AFFECT THE SANTA
BARBARA COUNTY SOUTH COAST AND MOUNTAINS THIS EVENING THROUGH
EARLY FRIDAY MORNING. WINDS ARE EXPECTED TO INCREASE BY EARLY THIS
EVENING TO 15 TO 30 MPH WITH LOCAL GUSTS TO AS HIGH AS 45 MPH
BELOW AND THROUGH THE PASSES AND CANYONS...WITH THE WINDS
STRONGEST THIS EVENING FROM THE VICINITY OF GAVIOTA PASS TO SAN
MARCOS PASS...THEN STRONGEST LATER TONIGHT INTO FRIDAY MORNING IN
THE VICINITY OF MONTECITO AS WINDS TURN MORE NORTHEASTERLY. THE
WINDS SHOULD DIMINISH BELOW ADVISORY LEVELS BY MID MORNING ON
FRIDAY.

CAZ039-160800-
/O.NEW.KLOX.WI.Y.0048.091015T2358Z-091016T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
458 PM PDT THU OCT 15 2009

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

GUSTY NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH
BELOW PASSES AND CANYONS CAN BE EXPECTED BY THIS EVENING MAINLY
FROM NEAR GAVIOTA PASS TO NEAR SAN MARCOS PASS. WINDS WILL SHIFT
TO THE NORTHEAST AND BE STRONGEST BELOW THE PASSES AND CANYONS
AROUND MONTECITO LATER TONIGHT. BY MID MORNING FRIDAY THE WINDS
SHOULD FALL BELOW ADVISORY LEVELS. ROADWAYS AFFECTED BY THE GUSTY
WINDS INCLUDE HIGHWAY 101 ALONG THE SOUTH SANTA BARBARA COUNTY
COAST...AND HIGHWAY 154 BELOW SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-160800-
/O.NEW.KLOX.WI.Y.0048.091015T2358Z-091016T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
458 PM PDT THU OCT 15 2009

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

GUSTY NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
THROUGH PASSES AND CANYONS CAN BE EXPECTED BY THIS EVENING MAINLY
FROM NEAR GAVIOTA PASS TO NEAR SAN MARCOS PASS. WINDS WILL SHIFT
TO THE NORTHEAST AND BE STRONGEST THROUGH PASSES AND CANYONS ABOVE
MONTECITO LATER TONIGHT. BY MID MORNING FRIDAY THE WINDS SHOULD
FALL BELOW ADVISORY LEVELS. ROADWAYS AFFECTED BY THE GUSTY WINDS
INCLUDE HIGHWAY 101 THROUGH GAVIOTA PASS...AND HIGHWAY 154 THROUGH
SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SIRARD
2 follow-up statements
000 
WWUS76 KLOX 160746
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1246 AM PDT FRI OCT 16 2009

...GUSTY CANYON WINDS OVER THE SANTA BARBARA COUNTY MOUNTAINS AND
SOUTH COAST...

.GUSTY NORTH TO NORTHEAST CANYON WINDS WILL AFFECT THE SANTA
BARBARA COUNTY SOUTH COAST AND MOUNTAINS THROUGH THIS MORNING AS A
STRONG SURFACE PRESSURE GRADIENT REMAINS OVER THE AREA. THE WINDS
ARE EXPECTED TO DIMINISH BELOW ADVISORY LEVELS BY MID MORNING THIS
MORNING.

CAZ039-161600-
/O.CON.KLOX.WI.Y.0048.000000T0000Z-091016T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
1246 AM PDT FRI OCT 16 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST. THIS ADVISORY
REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING.

GUSTY NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH
BELOW PASSES AND CANYONS WILL CONTINUE THROUGH THIS MORNING. THE
STRONGEST WINDS WILL BE FOCUSED BELOW THE PASSES AND CANYONS IN
THE VICINITY OF MONTECITO. ROADWAYS AFFECTED BY THE GUSTY WINDS
INCLUDE HIGHWAY 101 ALONG THE SOUTH SANTA BARBARA COUNTY
COAST...AND HIGHWAY 154 BELOW SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-161600-
/O.CON.KLOX.WI.Y.0048.000000T0000Z-091016T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1246 AM PDT FRI OCT 16 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS. THIS
ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING.

GUSTY NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS THROUGH THIS
MORNING. THE STRONGEST WINDS WILL BE FOCUSED THROUGH THE PASSES
AND CANYONS ABOVE MONTECITO. ROADWAYS AFFECTED BY THE GUSTY WINDS
INCLUDE HIGHWAY 101 THROUGH GAVIOTA PASS...AND HIGHWAY 154 THROUGH
SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
000 
WWUS76 KLOX 161537
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
837 AM PDT FRI OCT 16 2009

...WIND ADVISORIES ALLOWED TO EXPIRE...

.THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY NORTH TO 
NORTHEAST WINDS HAVE DIMINISHED DRAMATICALLY OVER SOUTHERN SANTA
BARBARA COUNTY. WITH NO INCREASE IN WINDS EXPECTED...THE WIND
ADVISORIES FOR SOUTHERN SANTA BARBARA COUNTY WILL BE ALLOWED TO
EXPIRE AT 900 AM. 

SOME LOCALLY GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE ACROSS
THE AREA THROUGH EARLY AFTERNOON. 

CAZ039-161645-
/O.EXP.KLOX.WI.Y.0048.000000T0000Z-091016T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
837 AM PDT FRI OCT 16 2009

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 

$$

CAZ052-161630-
/O.EXP.KLOX.WI.Y.0048.000000T0000Z-091016T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
830 AM PDT FRI OCT 16 2009

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 
 
$$

RAT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 15, 2:15 PM PDT, 2 hours 43 minutes earlier.

Area forecast discussion, Oct 15, 2:15 PM PDT, 2 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PDT THU OCT 15 2009

.SYNOPSIS...
A WARMING TREND BRINGING DRIER CONDITIONS WILL START THIS AFTERNOON
AND LAST INTO SATURDAY. A WEAK OFFSHORE EVENT WILL SET UP LATE
TONIGHT BRINGING LIGHT NORTHEAST BREEZES AND WILL LAST INTO FRIDAY
MORNING. COOLER WEATHER WITH A RETURN OF THE MARINE LAYER WILL START
SUNDAY AND LAST INTO EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-SUNDAY)...
GRADIENTS TRENDING A HEALTHY -5MB OFFSHORE THIS AFTERNOON...WHICH
ONLY ENHANCES THE EFFECTS OF THE 590DM RIDGE NUDGING IN FROM THE
SOUTHWEST. TO LITTLE SURPRISE TEMPS UP QUITE A BIT...ABOUT 5-15
DEGREES ON AVERAGE WITH SOME +20 TRENDS IN THE INTERIOR VALLEYS AND
MTNS. WINDS MAY BE THE CONCERN TONIGHT INTO FRIDAY...AS MODERATE
SURFACE HIGH PRESSURE OVER OREGON BUILDS INTO IDAHO...RESULTING IN
CONTINUED OFFSHORE TRENDS. INITIALLY...THIS WILL ALLOW FOR GUSTY
NORTHERLY FLOW TO FORM OVER THE CENTRAL COAST...WHICH SHOULD PRIME
SRN SBA COUNTY FOR A MODERATE SUNDOWNER TONIGHT. SBA-SMX GRADS LOOK
TO PEAK AT -4MB...BUT WITH THE PRESENCE OF A DECENTLY STRONG LOW
LEVEL INVERSION...THE WINDS MAY STRUGGLE TO REACH THE COAST. WITH
THAT IN MIND...PLAYING IT SAFE AND WENT AHEAD AND ISSUED A WIND
ADVISORY FOR SRN SBA CO...HIGHLIGHTING THE SANTA YNEZ RANGE AND
DOWNSTREAM FOOTHILLS. AS THE HIGH SHIFTS TO THE EAST...THE FLOW WILL
FOLLOW SUIT AND SHIFT TO THE NORTHEAST OVERNIGHT TONIGHT. THIS WILL
CONTINUE THE THREAT FOR SRN SBA COUNTY...BUT SHIFT THE AREA OF
CONCERN TO MONTECITO. THIS WILL ALSO PUSH DECENT WINDS DOWN THROUGH
THE I-5 CORRIDOR TONIGHT AS LAX-BFL STRENGTHEN TO -6MB. ISOLATED
ADVISORY GUSTS ARE LIKELY...BUT DID NOT ISSUE ONE FOR NOW. BY LATER
FRI...FLOW WILL BE NORTHEAST...AND MAKE FOR SOME BREEZY CONDITIONS
IN THE VALLEYS. THE COASTS OF LA/VTU CO COULD SEE SOME LOCALLY
BREEZY WINDS...BUT WITH THE OVERALL WEAKNESS OF THE GRADIENT AND
SUPPORTING FLOW ALOFT...THE INVERSION MAY KEEP WINDS AT BAY.

THIS WIND WILL HAVE A BIG EFFECT ON THE STRATUS...WHICH HAS SCOURED
OUT OVER THE COASTAL AREAS...BUT STILL LOOMS OFF THE COAST. IF THE
INVERSION PROVES STRONG ENOUGH TO KEEP THE WINDS CONFINED TO THE
VALLEYS AND MOUNTAINS...THEN THE COASTAL AREAS SHOULD SEE SOME MORE
CLOUDS AND COOLER THAN ADVERTISED TEMPS. OTHERWISE...ANOTHER 10
DEGREE WARMUP LOOKS NEARLY CERTAIN FOR TOMORROW...WITH MOST VALLEY
AREAS FIRMLY INTO THE 90S. THE NORTHEAST WIND COULD EVEN AFFECT THE
CENTRAL COAST AS 30 KT WINDS AT 1000 FT TRY TO MIX DOWN. THIS SHOULD
CREATE A ROASTY DAY FOR SLO AND NRN SBA CO...WITH 80S AND 90S FIRMLY
SET.

SATURDAY LOOKS VERY SIMILAR TO FRI...EXCEPT FOR MUCH WEAKER
NORTHEAST FLOW...AND SLIGHTLY COOLER COASTS AND WARMER INTERIORS.
VALLEYS SHOULD LARGELY BE UNCHANGED. SUNDAY STILL LOOKS COOLER...AS
GRADS QUICKLY TURN ONSHORE AND HEIGHTS LOWER. A SMALL 545DM LOW
SHOULD PUSH INTO OREGON BY SUN NIGHT...WITH A WEAK TROUGH JUST
DOWNSTREAM PUSHING DOWN THE CA COAST ON SUN. ALL THIS ADDS UP TO A
HEALTHY 10 DEGREE OR SO COOLING TREND ON SUN...AND A LIKELY RETURN
OF THE MARINE LAYER IF DID END UP SCOURING OUT ON FRI AND SAT. TEMPS
SHOULD BE RIGHT ABOUT NORMAL...EXCEPT FOR SOME EXTRA COOLING OVER
SLO COUNTY. NORTHERLY FLOW WILL BE ON THE RISE AS WELL WITH
THIS...ESPECIALLY ALONG THE CENTRAL COAST.

.LONG TERM (MONDAY-THURSDAY)...
AS THE AFOREMENTIONED SYSTEM WORKS THROUGH THE WEST COAST...MODELS
CONTINUE TO SHOW A DRY FRONT PUSHING DOWN THE CA COAST ON MON.
ALTHOUGH THIS MAY PRODUCE A FEW CLOUDS NORTH OF SBA...IT WILL MOSTLY
BE A WIND MAKER. COULD SEE SOME NEAR ADVISORY NORTHERLY WINDS OVER
SLO AND SBA COUNTIES ON MON...AS WELL AS THE LA MTNS MON NIGHT INTO
TUE. THE AIRMASS COOLS AS WELL...AND MON SHOULD BE THE COLDEST OF
THE FORECAST PERIOD WITH BELOW NORMAL TEMPS AND A FAIRLY DEEP MARINE
LAYER.

THIS SYSTEM LOOKS COLD ENOUGH TO PRODUCE DECENT HIGH PRESSURE OVER
THE GREAT BASIN BY TUE OR WED. THIS SHOULD SET UP ANOTHER ROUND OF
WEAK-MODERATE OFFSHORE FLOW...WHICH WHEN COUPLED WITH A BUILDING
RIDGE TO THE WEST...SHOULD RESULT IN ANOTHER WARMUP. FORECAST STILL
FAIRLY CONSERVATIVE WITH THE WARM UP...SINCE TIMING MAY STILL BE
UNCERTAIN...BUT ABOVE NORMAL TEMPS LOOKS GOOD BY THE MIDDLE OF NEXT
WEEK.

&&

.AVIATION...15/1955Z.
VFR CONDITIONS WILL CONTINUE IN MOST LOCATIONS OVERNIGHT AND INTO
FRIDAY. THE ONLY EXCEPTION WOULD BE IMMEDIATE COASTAL SECTIONS WHERE
THERE IS A 40 PERCENT CHANCE OF LOW CLOUDS AND DENSE FOG RETURNING
TO THE COAST LATE TONIGHT BEFORE IT CLEARS RAPIDLY FRIDAY MORNING.
DEFINITELY A LOW CONFIDENCE FORECAST FOR THE IMMEDIATE COAST.

KLAX...A LOW CONFIDENCE FORECAST. THERE IS A 40 PERCENT CHANCE OF
LOW CLOUDS AND DENSE FOG RETURNING TO THE COAST LATE TONIGHT AND
CLEARING AGAIN EARLY FRIDAY MORNING. THE CURRENT TAF DOES NOT
INCLUDE A CEILING...HOWEVER A CEILING IS DEFINITELY A POSSIBILITY.

KBUR...GOOD CONFIDENCE IN VFR CONDITIONS THROUGH FRIDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...KITTELL
AVIATION...SWEET
SYNOPSIS...STERN

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 15, 9:00 AM PDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 AM PDT THU OCT 15 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-161300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
900 AM PDT THU OCT 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

DENSE FOG WILL AFFECT A FEW SPOTS THROUGH THE MORNING. HIGH SURF AND
A HEIGHTENED THREAT OF RIP CURRENTS WILL CREATE A HAZARDOUS NEAR
SHORE ENVIRONMENT FOR BEACH GOERS.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE/KITTELL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:28 AM PDTDense Fog AdvisoryLOX6 hr
Oct 15, 2:29 PM PDTSmall Craft AdvisoryLOX8 days

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.